Alert archive / Virginia / Wind Advisories in 2014

Wind Advisory 19, NWS Blacksburg, VA

November 24, 20145 counties in Virginia; Greenbrier County, Mercer County, Summers County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Nov 24, 2014, 9:26 AM EST for 5 counties in Virginia; Greenbrier County, Mercer County, Summers County, West Virginia. It took effect at Nov 24, 2014, 12:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2014, 9:26 AM EST (14:26 UTC)
In effect from
Nov 24, 2014, 12:00 PM EST
Expired
Nov 24, 2014, 9:00 PM EST
In force
9 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Smyth County, VA, Tazewell County, VA, Greenbrier County, WV, Mercer County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS71 KRNK 241426
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EST MON NOV 24 2014

...STRONG GUSTY WINDS EXPECTED FOR THE HIGHER ELEVATIONS
OF SOUTHEAST WEST VIRGINIA AND MOUNTAIN EMPIRE REGION...

.STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A
COLD FRONT. THE STRONGEST GUSTS WILL CONTINUE THIS AFTERNOON INTO
EARLY TONIGHT BEFORE SUBSIDING OVERNIGHT.

VAZ007-009-WVZ042-043-508-242230-
/O.NEW.KRNK.WI.Y.0019.141124T1700Z-141125T0200Z/
TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD...
FLAT TOP...HINTON...HIX...QUINWOOD...DUO...RAINELLE
926 AM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* LOCATIONS...HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND
  THE MOUNTAIN EMPIRE REGION.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING.

* IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$

07
2 follow-up statements
236 
WWUS71 KRNK 241922
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EST MON NOV 24 2014

...STRONG GUSTY WINDS EXPECTED FOR MOST OF SOUTHEAST WEST
VIRGINIA...MOUNTAIN EMPIRE REGION...BATH AND ALLEGHANY IN
VIRGINIA...

.STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A
COLD FRONT. THE STRONGEST GUSTS WILL CONTINUE THIS AFTERNOON INTO
EARLY TONIGHT BEFORE SUBSIDING OVERNIGHT.

VAZ019-020-WVZ507-250200-
/O.EXA.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/
ALLEGHANY VA-BATH-EASTERN GREENBRIER-
INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON
222 PM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* LOCATIONS...EASTERN GREENBRIER...ALLEGHANY AND BATH COUNTIES.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING.

* IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$

VAZ007-009-WVZ042-043-508-250200-
/O.CON.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/
TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD...
FLAT TOP...HINTON...HIX...QUINWOOD...DUO...RAINELLE
222 PM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* LOCATIONS...HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND 
  THE MOUNTAIN EMPIRE REGION.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING.

* IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
189 
WWUS71 KRNK 250205
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EST MON NOV 24 2014


VAZ007-009-019-020-WVZ042-043-507-508-250315-
/O.EXP.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/
TAZEWELL-SMYTH-ALLEGHANY VA-BATH-MERCER-SUMMERS-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...
LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...
RAINELLE
905 PM EST MON NOV 24 2014

...WIND ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 6:06 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 24, 6:06 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 AM EST MON NOV 24 2014

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS MORNING ALLOWING A
WARM SOUTHWEST FLOW OF AIR TO PREVAIL TODAY AHEAD OF A COLD FRONT
TO OUR WEST. THE COLD FRONT MOVES THROUGH LATER TONIGHT INTO
TUESDAY...BRINGING COLDER TEMPERATURES OVER THE NEXT FEW DAYS. A
STORM SYSTEM MOVING UP ALONG THE CAROLINA COAST WILL BRING THE
NEXT ROUND OF PRECIPITATION FOR THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 AM EST MONDAY...

SHOWERS HAVE QUICKLY EXITED EARLY THIS MORNING AHEAD OF A LARGE DRY
SLOT ALOFT PER VAPOR LOOP IN ADVANCE OF THE LAGGING COLD FRONT WELL TO
THE WEST. SURFACE WARM FRONT WILL LIFT NORTH OF THE AREA AS WELL THIS
MORNING LEAVING A DEEP SW FLOW OF MILD AIR FOR MUCH OF THE DAY BUT WITH
LITTLE ADDED FOCUS. THUS HAVE ALL BUT REMOVED POPS FOR TODAY WITH ONLY
AN ISOLATED SHOWER POSSIBLE MOUNTAINS EARLY. OTRW MAIN QUESTION WITH
HOW HIGH TEMPS CAN GO THIS AFTERNOON GIVEN SUCH WARMTH ALOFT TO INIT
AND QUITE MILD SURFACE TEMPS PER SOME SPOTS STARTING OUT IN THE 60S.
APPEARS KEY WITH JUST HOW MUCH SUNSHINE CAN BREAK THROUGH CURRENT
RESIDUAL LOW CLOUDS EARLY ON ALTHOUGH THE MET MOS REMAINS THE WARMEST
EVEN WITH CLOUDS. SINCE APPEARS MIXING WILL BE QUITE STRONG AND PERHAPS
NEAR ADVISORY LEVEL WIND SPEEDS FAR WEST...PLAN TO LEAN TOWARD THE
WARMER GUIDANCE ESPCLY EAST WHERE LOW/MID 70S POSSIBLE...WITH MID/UPPER
60S OUTSIDE OF HIGHER ELEVATIONS WEST. THIS MAY PUT A FEW SPOTS NEAR
RECORD HIGHS ESPCLY IF CLOUDS MIX OUT MORE SO INCLUDED IN THE CLIMATE
SECTION BELOW.

INITIAL WEAK SURFACE COLD FRONT TO THE WEST WILL SLIDE ACROSS OVERNIGHT
WHILE THE ACTUAL 85H BOUNDARY LOOKS TO GET STUCK ALONG/WEST OF THE BLUE
RIDGE LATE. THIS MAY KEEP THE EAST QUITE WARM OVERNIGHT WITH ONLY
BLEEDING IN COLD ADVECTION OVER THE WEST WHERE 85H TEMPS WILL SLOWLY
FALL BELOW 0C. HOWEVER PERIODIC INFLUX OF HIGH CLOUDS UNDER THE SW FLOW
ALOFT MAY HINDER LOWS FURTHER...SO TRENDED LOWS UP WITH PERHAPS SPOTS
IN THE EAST STAYING IN THE 50S AND ONLY THE FAR WEST DIPPING INTO THE
MID/UPPER 30S. OTRW OVERALL PC EXCEPT MORE LOW CLOUDS NW SLOPES
WITH THE UPSLOPE COMPONENT BUT WITHOUT POP OVERNIGHT.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 430 AM EST MONDAY...

DRY CONDITIONS ARE EXPECTED TO PERSIST FOR TUESDAY AS HIGH
PRESSURE REMAINS IN PLACE ACROSS THE OHIO RIVER VALLEY. EXPECT TO
START THE DAY WITH WINDS OUT OF THE WEST AND SUNSHINE FILTERING
THROUGH HIGH CLOUDS IN THE WAKE OF A COLD FRONT THAT PASSED ACROSS
THE REGION THE PREVIOUS EVENING. EXPECT ENOUGH HEATING FOR
AFTERNOON HIGHS TO RANGE FROM THE UPPER 40S/LOW 50S ACROSS
SOUTHEAST WEST VIRGINIA...TO AROUND 60 ACROSS PORTIONS OF THE
SOUTHSIDE. CLOUD COVER WILL INCREASE DURING THE EVENING AS A DEEP
LOW PRESSURE SYSTEM DEVELOPS OFF THE FLORIDA ATLANTIC COAST ALONG
THE FRONTAL BOUNDARY...AND PUSHES NORTH RAPIDLY TUESDAY NIGHT.

THE LOW WILL PASS MAINLY OFF THE COAST...RADIATING ATLANTIC
MOISTURE WESTWARD OVER THE APPALACHIAN CHAIN TUESDAY NIGHT. AS THE
LOW DEEPENS...IT WILL CAUSE WINDS TO SHIFT MORE
NORTHERLY...DRAWING COLDER AIR INTO OUR AREA FROM THE GREAT LAKES.
AS SUCH...WILL BE LOOKING AT THE POTENTIAL FOR ACCUMULATING SNOWS
ACROSS PORTIONS OF THE MOUNTAINS BEGINNING EARLY WEDNESDAY MORNING
AND LASTING THROUGH THE EVENING.

THE SNOWFALL ACCUMULATION FORECAST HAS PROVEN TO BE A CHALLENGE
FOR THIS SYSTEM FOR SEVERAL REASONS. FIRST...ALTHOUGH 850MB
TEMPERATURES FALL BELOW FREEZING...THEY DO NOT GET MUCH COLDER
THAN -2C/-3C... WHILE SURFACE TEMPERATURES HOLD AT OR ABOVE
FREEZING MANY LOCATIONS THROUGH SUNRISE. TEMPERATURES WILL THEN
WARM INTO THE UPPER 30S IN THE MOUNTAINS DURING THE AFTERNOON. THE
LACK OF TRULY COLDER AIR WILL KEEP THE SNOW TO LIQUID RATIO ON THE
LOW SIDE. THE SECOND ISSUE WILL BE THE WARM TEMPERATURES EXPECTED
FOR MONDAY AND TUESDAY THAT WILL HELP WARM THE GROUND. THIS WILL
HELP SNOWFALL MELT ON CONTACT INITIALLY...BEFORE IT BEGINS TO
STICK...MAINLY ON GRASSY SURFACES. THIRD WILL BE HOW MUCH MOISTURE
RADIATES INTO THE MOUNTAINS AS AT LEAST ONE MODEL CALLS FOR THE
AXIS OF HEAVIEST PRECIPITATION TO SET UP ACROSS THE
PIEDMONT...WHERE TEMPERATURES WILL REMAIN WARM ENOUGH TO SUPPORT
MAINLY RAIN.

AS OF THIS FORECAST...SNOWFALL ACCUMULATIONS ARE LOOKING VERY
MUCH ELEVATION BASED...WITH THE MOUNTAIN VALLEY BOTTOMS PICKING UP
VERY LITTLE SNOWFALL THROUGH WEDNESDAY EVENING...WHILE A FEW OF
THE RIDGETOPS ABOVE 3000 FEET MAY RECEIVE 3 TO 5 INCHES. AS
SUCH... SNOWFALL AMOUNTS MAY VARY SIGNIFICANTLY OVER SHORT
DISTANCES. EAST OF THE BLUE RIDGE IS EXPECTED TO REMAIN WARM
ENOUGH TO MAINTAIN THE PRECIPITATION AS RAIN UNTIL THE LOW
PRESSURE PASSES NORTH WEDNESDAY AFTERNOON. EVEN THEN...LITTLE TO
NO SNOWFALL IS EXPECTED EAST OF THE BLUE RIDGE. THERE IS STILL A
SIGNIFICANT AMOUNT OF UNCERTAINTY IN THE FORECAST FOR TUESDAY
NIGHT AND WEDNESDAY...AS ANY SHIFT IN THE TRACK OR TIMING OF THE
LOW MAY RESULT IN CHANGES IN PRECIPITATION TYPE AND/OR AMOUNTS.

AS THE LOW PRESSURE SYSTEM PASSES TOWARD NEW ENGLAND WEDNESDAY
NIGHT...WE CAN THEN EXPECT AN UPPER LEVEL DISTURBANCE TO PASS
ACROSS THE CENTRAL APPALACHIANS FROM THE MID MISSISSIPPI RIVER
REGION... BRINGING A SHOT OF COLDER CANADIAN AIR...IN ADDITION TO
UPSLOPE SNOW SHOWERS FOR THE MOUNTAINS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 130 PM EST SUNDAY...

THIS PORTION OF THE FORECAST STARTS WITH THE AFTERMATH OF WHAT
UNFOLDS TUESDAY NIGHT INTO WEDNESDAY EVENING. GIVEN THERE STILL IS
GENEROUS UNCERTAINTY IN THOSE EVENTS...THE EVENTS AFTERWARDS ARE
EQUALLY CHALLENGING. THE GENERAL CONSENSUS IS FOR A LOW/TROUGH TO
DEEPEN ACROSS THE GREAT LAKES/OHIO VALLEY AS THE SYSTEM ALONG THE
COAST HEADS NORTHEAST...AND MAKES WAY FOR THE UPSTREAM SYSTEM TO
ENTER OUR REGION. THE PAST FEW DAYS...GUIDANCE HAS TRANSITIONED THIS
SYSTEM FROM A SLOWER...MORE AMPLIFIED SYSTEM INTO ONE THAT IS MORE
PROGRESSIVE AND THE BULK OF ITS ENERGY REMAINS NORTH OF THE REGION
AS IT MOVES EASTWARD. THAT TREND CONTINUES TODAY. OUR FORECAST WILL
REFLECT LITTLE CHANGE FROM THE PRIOR DURING THE THURSDAY THROUGH
FRIDAY TIMEFRAME. THE HIGHLIGHTS HERE ARE UPSLOPE RAIN/SNOW SHOWERS
ACROSS SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST
VIRGINIA. A DECENT NORTHWEST FLOW WILL HELP CLOUDS TO A MINIMUM EAST
OF THE CREST OF THE BLUE RIDGE AND ADD A TOUCH OF A WARMING
INFLUENCE. PARTLY TO MOSTLY CLOUDY SKIES AND COOLER TEMPERATURES
WILL BE THE RULE FOR THE MOUNTAINS.

SATURDAY INTO SUNDAY THE REGION TRANSITIONS INTO MORE OF A ZONAL
PATTERN. THERE IS CONSISTENCY IN EACH MODEL CONCERNING THAT FEATURE.
WHAT VARIES SIGNIFICANTLY IS THE TIMING...TRACK AND SPEED OF A
DISTURBANCE MOVING WITHIN THIS ZONAL FLOW THAT MAY OR MAY NOT IMPACT
OUR REGION. AT THIS TIME...HAVE PLACED THE GREATEST FORECAST WEIGHT
ON A MODEL CONSENSUS THAT OFFERS A SMALL CHANCE OF LIGHT RAIN/SNOW
MAINLY IN THE WESTERN PARTS OF THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY WITH TEMPERATURES TRENDING MILDER OVER THE WEEKEND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 550 AM EST MONDAY...

DEEPER MOISTURE HAS MOVED OUT OF THE REGION LEAVING AREAS OF LOW
CLOUDS AND PATCHY FOG WITH RANGE FROM VFR TO IFR ALONG THE BLUE
RIDGE AND ACROSS SOUTHERN SECTIONS. EXPECT VARIABLE CIGS TO
PERSIST INTO MID MORNING BEFORE BETTER MIXING DEVELOPS AND HELPS
SCOUR OUT SOME OF THE LOW LEVEL MOISTURE. HOWEVER MODELS REMAIN
IFFY ON THE DEGREE THAT THE LOW CLOUDS WILL MIX OUT BUT PLAN TO
TREND MOST TAF LOCATIONS INTO VFR BY AFTERNOON GIVEN SUCH A
STRONG SW WIND THAT MAY PUSH GUSTS TO OVER 30 KTS ESPCLY FROM KBLF
EAST TO KROA THIS AFTERNOON.

WINDS SHOULD DIMINISH BY THIS EVENING AHEAD OF A COLD FRONT TO
THE WEST WITH PERHAPS SOME FILLING IN OF LOWER CIGS OVER THE EAST
WHERE MIXING WILL BE LESS AND AROUND KBLF/KLWB GIVEN A DEVELOPING
UPSLOPE WESTERLY TRAJECTORY. THUS WILL BE LOWERING CIGS BACK TO
MVFR IN SPOTS EARLY THIS EVENING BEFORE LOW LEVEL MOISTURE FADES
OUT EAST BUT PERSISTS ACROSS SE WEST VA OVERNIGHT.

MOST OF THE AREA SHOULD STAY IN BETWEEN DEEPER MOISTURE ON TUESDAY
WITH MORE LOWER CIGS TO THE NORTHWEST AND A CANOPY WITH THE
RESIDUAL FRONT TO THE SOUTHEAST. THIS LOOKS TO ALLOW MAINLY VFR
CONDITIONS UNDER HIGH/MID CLOUDS WITH POSSIBLY PERIODS OF MVFR AT
KBLF/KLWB.

EXTENDED DISCUSSION...

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE UP THE SOUTHEAST COAST
BY EARLY WEDNESDAY WHICH MAY BRING WINTRY PRECIP TO THE AREA ALONG
WITH SUB VFR AT ALL SITES. LOOKS LIKE FLIGHTS WILL BE IMPACTED
GREATLY ACROSS THE MID ATLANTIC INTO THE NORTHEAST WITH THIS
SYSTEM WITH STRONG WINDS EXPECTED ALONG WITH WIDESPREAD
PRECIPITATION. AROUND HERE LOOKS LIKE WE WILL EXPERIENCE SUB VFR
AT LEAST WED INTO EARLY THANKSGIVING BEFORE HIGH PRESSURE WORKS IN
FROM THE WEST...THOUGH WINDS MAY STAY UP THROUGH THU NIGHT...WITH
UPSLOPE LOWER CIGS AT BLF/LWB INTO FRIDAY.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR 11/24...

ROANOKE.....77 (1973)
LYNCHBURG...79 (1973)
DANVILLE....75 (1979)
BLACKSUBRG..69 (1998)
BLUEFIELD...72 (1973)
LEWISBURG...72 (1973)

&&

.EQUIPMENT...
AS OF 330 AM EST MONDAY...

THE VISIBILITY SENSOR AT KLYH...LYNCHBURG AIRPORT...WILL BE OUT
OF SERVICE UNTIL PARTS ARRIVE TO REPLACE THE SENSOR. UNTIL THEN
THE VISIBILITY WILL ONLY BE REPORTED WHEN THE CONTROL TOWER IS
STAFFED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK/MBS/WP
NEAR TERM...JH
SHORT TERM...AMS/NF
LONG TERM...DS
AVIATION...JH/KK/WP
CLIMATE...JH
EQUIPMENT...JH
Hazardous weather outlook, Nov 24, 4:07 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 AM EST MON NOV 24 2014

NCZ001>004-018-019-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-250915-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
407 AM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND
WEDNESDAY. THERE IS A POTENTIAL FOR WINTER PRECIPITATION...
INCLUDING SNOW AND SLEET...FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY ON THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH
THIS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-020-VAZ044>047-058-059-250915-
ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
407 AM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND
WEDNESDAY. SOME SNOW MAY MIX IN WITH THE RAIN LATE WEDNESDAY ON
THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH THIS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 24, 5:10 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     5 SW BUENA VISTA CITY   37.68N 79.42W
11/23/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN ON ROUTE 56...TYE RIVER ROAD.

1058 PM     TSTM WND DMG     1 ESE BUENA VISTA CITY  37.73N 79.35W
11/23/2014                   CITY OF BUENA VIST VA   911 CALL CENTER

            TIN ROOF OFF THE BACK OF A HOUSE ON BURCH AVENUE IN BUENA
            VISTA. ROOF LANDED IN THE ALLEY.

1100 PM     TSTM WND DMG     2 NE BUENA VISTA CITY   37.76N 79.34W
11/23/2014                   CITY OF BUENA VIST VA   911 CALL CENTER

            TREE DOWN ON LONGHOLLOW ROAD.

1104 PM     TSTM WND DMG     4 ENE CORNWALL          37.83N 79.23W
11/23/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN ON IRISH CREEK ROAD.

&&

JH
Special weather statement, Nov 24, 7:08 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 AM EST MON NOV 24 2014

VAZ014-022-241400-
MONTGOMERY-ROANOKE-
INCLUDING THE CITIES OF...BLACKSBURG...ROANOKE...SALEM
708 AM EST MON NOV 24 2014

...DENSE FOG ACROSS PARTS OF THE ROANOKE AND NEW RIVER VALLEYS...

LOCALIZED AREAS OF DENSE FOG HAVE FORMED ESPECIALLY IN SPOTS FROM
ELLISTON TO SALEM TO DOWNTOWN ROANOKE. VISIBILITIES MAY BE
REDUCED TO BELOW ONE QUARTER OF A MILE AT TIMES EARLY THIS
MORNING. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION DURING
THEIR COMMUTE. THE FOG SHOULD BEGIN TO MIX OUT BY MID MORNING.

Nearby

Wind Advisories in Virginia, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.